A property of the demand correspondence of a concave utility function

James Schuyler Jordan

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

This paper establishes that the concavity of a consumer's utility function restricts the way in which the demand correspondence can fail to be lower semi-continuous. Two demand theoretic implications are drawn, one of which is that for a fixed endownment the demand correspondence is single-valued except on a set of prices having Lebesgue measure zero. There exist continuous, strictly monotone, and convex but not concavifiable preferences which violate this property.

Original languageEnglish (US)
Pages (from-to)41-50
Number of pages10
JournalJournal of Mathematical Economics
Volume9
Issue number1-2
DOIs
StatePublished - Jan 1 1982

All Science Journal Classification (ASJC) codes

  • Economics and Econometrics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A property of the demand correspondence of a concave utility function'. Together they form a unique fingerprint.

  • Cite this